MAUDE Adverse Event Report: BARD ACCESS SYSTEMS WHITE ADAPTER LEG FOR HICKMAN & LEONARD MULTIPLE LUMEN CATHETERS REPAIR KIT; INTRAVASCULAR CATHETER REPAIR KIT

BARD ACCESS SYSTEMS WHITE ADAPTER LEG FOR HICKMAN & LEONARD MULTIPLE LUMEN CATHETERS REPAIR KIT; INTRAVASCULAR CATHETER REPAIR KIT
Catalog Number 0601680
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device remains in the patient.A lot history review (lhr) of (b)(4) showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
As reported by the facility, a pinhole was noted at the hub of the white lumen but was not all the way through the catheter.Inner cannula separation was noted on the white line with blood in between the layers.No patient injury reported.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a ballooning catheter tube was confirmed and the cause appeared to be use-related.The product returned for evaluation was two white-luered hickman repair catheters.Both catheters were received attached to the same 7fr d/l hickman chronic catheter.The sample terminated just distal of the molded joint.Microscopic inspection of the distal end of the sample revealed striations typical of a sharp instrument cut.Usage residues were observed throughout the sample and the extension tubing markings were completely worn on the small lumen repair.The marking on the large lumen repair were partially worn.An attempt to infuse water through the sample using a 12 ml syringe revealed both lumens to be patent to infusion; however, during hydraulic pressurization the small lumen repair catheter ballooned just distal of the crimp collar.Tactile inspection of the sample revealed severe tensile weakness and necking in the vicinity of the ballooning.Translucence in the ballooning region suggested a complete break in the inner tubing.Clamping impressions were observed in the vicinity of the ballooning and tensile weakness.Microscopic inspection of the ballooning catheter revealed superficial surface abrasions near the crimp collar.The tensile weakness, clamping impressions, translucence and surface damage were consistent with damage caused by clamping the sample near the crimp collar.Clamping in this region compresses the catheter material between the harder materials of the clamp and the luer hub stem, resulting in catheter damage.The ifu for the original repaired catheter states ¿always clamp the catheter over the reinforced clamping sleeve or tape tab, as instructed by your nurse.Never clamp over the reinforced segment directly adjacent to the connector.¿ a diagram is also included in the ifu indicating where the catheter should not be clamped.The repair catheter ifu provides a diagram depicting the ¿clamp here¿ region on the extension tubes.

Brand Name
WHITE ADAPTER LEG FOR HICKMAN & LEONARD MULTIPLE LUMEN CATHETERS REPAIR KIT
Common Device Name
INTRAVASCULAR CATHETER REPAIR KIT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6356936
Report Number3006260740-2017-00154
Device Sequence Number37308
Product Code LJS
UDI-Device Identifier00801741036415
UDI-Public(01)00801741036415(17)181128(10)REZL0668
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Catalogue Number0601680
Device Lot NumberREZL0668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1